Alert archive / Montana / High Wind Watches in 2011

High Wind Watch 17, NWS Great Falls, MT

October 10, 2011

NWS Great Falls, MT issued this high wind watch at Oct 10, 2011, 3:26 AM MDT. It took effect at Oct 11, 2011, 12:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Oct 10, 2011, 3:26 AM MDT (09:26 UTC)
In effect from
Oct 11, 2011, 12:00 AM MDT
Expired
Oct 10, 2011, 2:40 PM MDT
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

483 
WWUS75 KTFX 100926
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
326 AM MDT MON OCT 10 2011

MTZ009-048-102100-
/O.NEW.KTFX.HW.A.0017.111011T0600Z-111012T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
326 AM MDT MON OCT 10 2011

...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
TUESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH LATE
TUESDAY NIGHT. 

* TIMING AND MAIN IMPACT: GUSTY WEST WINDS WILL DEVELOP TONIGHT IN
  ASSOCIATION WITH A COLD FRONT MOVING EAST ACROSS THE REGION.
  STRONG WINDS ARE POSSIBLE TONIGHT THROUGH TUESDAY NIGHT AS
  SEVERAL WEATHER DISTURBANCES MOVE QUICKLY EAST ACROSS THE
  NORTHERN ROCKIES. 

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. LOCAL GUSTS
  IN EXCESS OF 70 MPH ARE POSSIBLE THROUGH MOUNTAIN PASSES. THIS
  INCLUDES LOGAN PASS AND AREAS ALONG THE IMMEDIATE EAST SLOPES OF
  THE ROCKY MOUNTAIN FRONT.

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS...
  LOGAN PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
802 
WWUS75 KTFX 102024
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
224 PM MDT MON OCT 10 2011

MTZ009-048-110500-
/O.UPG.KTFX.HW.A.0017.111011T0600Z-111012T1200Z/
/O.NEW.KTFX.HW.W.0036.111011T0600Z-111013T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
224 PM MDT MON OCT 10 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT WEDNESDAY. THE HIGH WIND WATCH HAS BEEN REPLACED BY THIS
WARNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP TONIGHT AND
  CONTINUE THROUGH TUESDAY AFTERNOON AS SEVERAL WEATHER
  DISTURBANCES MOVE QUICKLY EAST ACROSS THE NORTHERN ROCKIES.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. LOCAL
  GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE THROUGH MOUNTAIN 
  PASSES. THIS INCLUDES LOGAN PASS AND AREAS ALONG THE 
  IMMEDIATE EAST SLOPES OF THE ROCKY MOUNTAIN FRONT. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
074 
WWUS75 KTFX 102041 CCA
NPWTFX

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
240 PM MDT MON OCT 10 2011

MTZ009-048-110530-
/O.UPG.KTFX.HW.A.0017.111011T0600Z-111012T1200Z/
/O.COR.KTFX.HW.W.0036.111011T0600Z-111013T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
LOGAN PASS...CHOTEAU
240 PM MDT MON OCT 10 2011

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM MDT
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM
MDT WEDNESDAY. THE HIGH WIND WATCH HAS BEEN REPLACED BY THIS
WARNING. 

* TIMING AND MAIN IMPACT: STRONG WINDS WILL DEVELOP TONIGHT AND
  CONTINUE THROUGH WEDNESDAY AFTERNOON AS SEVERAL WEATHER
  DISTURBANCES MOVE QUICKLY EAST ACROSS THE NORTHERN ROCKIES.

* WINDS: WEST WINDS 35 TO 45 MPH WITH GUSTS TO 60 MPH. LOCAL
  GUSTS IN EXCESS OF 70 MPH ARE POSSIBLE THROUGH MOUNTAIN 
  PASSES. THIS INCLUDES LOGAN PASS AND AREAS ALONG THE 
  IMMEDIATE EAST SLOPES OF THE ROCKY MOUNTAIN FRONT. 

* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS
  PASS...LOGAN PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Oct 10, 3:17 AM MDT, 9 minutes earlier.

Area forecast discussion, Oct 10, 3:17 AM MDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
317 AM MDT MON OCT 10 2011

.DISCUSSION...

TODAY THROUGH WEDNESDAY...THE WEAK UPPER LEVEL RIDGE POSITIONED OVER
CENTRAL MT THIS MORNING WILL BE BROKEN DOWN TODAY AS THE FIRST IN A
SERIES OF SHORTWAVES MOVES INTO THE NORTHERN ROCKIES AHEAD OF AN
INCOMING STRONG PACIFIC UPPER LEVEL JET. HIGH CLOUDS WILL INCREASE TODAY
WITH PRECIPITATION SPREADING INTO AREAS ALONG THE CONTINENTAL DIVIDE
BY LATER THIS AFTERNOON. THE UPPER LEVEL JET COMES ONSHORE TONIGHT
WITH A STRONGER DISTURBANCE ALOFT AND PACIFIC COLD FRONT RACING
ACROSS THE THE FORECAST AREA THIS EVENING. THIS WILL BEGIN A PERIOD
OF MOIST AND UNSETTLED WESTERLY FLOW CONTINUING THROUGH TUESDAY
NIGHT AS SEVERAL ADDITIONAL PIECES OF ENERGY RIPPLE THROUGH THE
FLOW. BULK OF THE PRECIPITATION WILL BE FOCUSED OVER THE MTNS WITH
BEST CHANCE FOR MORE WIDESPREAD SHOWERS OCCURRING WITH THE PASSAGE
OF THE FRONT THIS EVENING AND AGAIN AS THE UPPER LEVEL JET AXIS
LIFTS THROUGH THE AREA TUESDAY AFTERNOON. SNOW LEVELS WILL BEGIN IN
THE 7000-8000FT RANGE TODAY...LOWERING TO 6000-7000FT LATE TONIGHT
THROUGH TUESDAY WITH HIGHER MTNS ALONG THE CONTINENTAL DIVIDE NORTH
OF ROGERS PASS TO GLACIER PARK SEEING THE BAST CHANCE OF MEASURABLE
SNOW ACCUMULATIONS OVER THE NEXT SEVERAL DAYS. GUSTY WINDS WILL
DEVELOP TONIGHT IN ASSOCIATION WITH THE FRONTAL PASSAGE WITH WINDS
ALOFT REMAINING STRONG THROUGH TUESDAY NIGHT AS ADDITIONAL
DISTURBANCES MOVE THROUGH UNDER THE UPPER LEVEL JET. THIS WILL BRING
THE POSSIBILITY OF HIGH WINDS TO AREAS ALONG THE ROCKY MTN FRONT
WHERE A HIGH WIND WATCH WILL BE IN EFFECT. HOENISCH

WEDNESDAY NIGHT THROUGH MONDAY...THE REGION WILL BE UNDER THE
INFLUENCE OF A BROAD UPPER LEVEL HIGH PRESSURE RIDGE WEDNESDAY
NIGHT.  HOWEVER...SEVERAL DISTURBANCES WILL BE MOVING THROUGH THIS
RIDGE AND MAY CAUSE SOME ADDITIONAL SKY COVER AS WELL AS SHOWERS
OVER THE ROCKIES. THE NEXT REAL CHANCE OF PRECIPITATION ACROSS THE
REGION WILL DEVELOP AS A LOW PRESSURE TROF APPROACHES THE WEST COAST
THURSDAY NIGHT. MOISTURE AHEAD OF THIS SYSTEM WILL SPREAD ACROSS THE
ROCKIES BUT DOWNSLOPE FLOW ACROSS THE ROCKIES WILL KEEP THE PLAINS
DRY WITH MAINLY SOUTHWEST MONTANA RECEIVING PRECIPITATION. THE GFS
AND ECMWF STILL ARE SHOWING LARGE DIFFERENCES IN TIMING OF THE TROF
MOVEMENT. THE GFS HAS IT MOVING THROUGH THE PACIFIC NORTHWEST FRIDAY
WITH THE CHANCE OF PRECIPITATION SPREADING ACROSS ALL PARTS OF
THE CWA. THIS IS MUCH FASTER THAN THE PATTERN SHOWN BY THE GFS 24
HOURS PREVIOUS AND THE CURRENT ECMWF. THE LATEST GFS SOLUTION WOULD
BRING AN ASSOCIATED COLD FRONT AND SIGNIFICANTLY COOLER TEMPS TO THE
REGION BY SATURDAY...TEMPS DROPPING IN SOME LOCATIONS BY SATURDAY TO
AROUND 10 DEGREES BELOW NORMALS. BUT WITH THE LACK OF CONSISTENCY
BETWEEN MODELS AND MODEL RUNS...WILL NOT MAKE ANY LARGE CHANGES TO
CURRENT FORECAST TEMPS UNTIL MODELS COME INTO BETTER AGREEMENT.
ZELZER

&&

.AVIATION...
UPDATED 0450Z.
VFR CONDITIONS WILL PREVAIL FOR THE NEXT 24 HOURS AS A WEAK HIGH
PRESSURE RIDGE ALOFT IS USHERED OUT OF THE AREA BY A FAST MOVING
PACIFIC SYSTEM. WINDS WILL GENERALLY BE LIGHT OVERNIGHT WITH TERRAIN
FLOW DOMINATING THE WINDS. CLOUDS WILL GENERALLY INCREASE AND LOWER
OVERNIGHT AS THE NEXT SYSTEM NEARS THE AREA. WINDS WILL BECOME GUSTY
AGAIN TOMORROW AFTERNOON ESPECIALLY ACROSS MUCH OF THE NORTHERN
PLAINS. SOME MOUNTAIN OBSCURATIONS AND MOUNTAIN SHOWERS ARE POSSIBLE
ON AND AFTER 1600Z ESPECIALLY ALONG THE ROCKY MOUNTAIN FRONT. SUK

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  65  46  60  43 /   0  30  30  20
CTB  59  41  56  39 /  10  20  10  10
HLN  63  41  59  40 /  10  40  40  20
BZN  63  38  59  36 /   0  40  50  30
WEY  48  32  46  25 /  10  80  80  40
DLN  61  40  59  35 /  10  30  30  20
HVR  67  42  63  39 /   0  10  20  10
LWT  65  40  59  37 /   0  20  30  20

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH FROM LATE TONIGHT THROUGH LATE TUESDAY NIGHT
NORTHERN ROCKY MOUNTAIN FRONT...SOUTHERN ROCKY MOUNTAIN FRONT.

&&

WEATHER.GOV/GREATFALLS

The office that day

Everything else NWS Great Falls, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 2:24 PM MDTHigh Wind WarningTFX55 hr

Nearby

High Wind Watches in Montana, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.